helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
klmdoc

TAPERING REQUIP

6 posts in this topic

My neuro and I think it's possible to decrease my Requip,  and we think there's a even a long shot that I can eliminate it altogether, (that or taper down to 1 mg each morning)

 

Currently I take four X 1 mg Requip  at the times indicated below; please note that I take the Requip ALONG WITH my Sinemet, also as indicated

 

800   (1 requip + 2 sinemet)

1100 (1 requip + 2 sinemet)

 

(200 - I take only Sinemet here - no Requip)

 

500   (1 requip + 2 sinemet)

900    (I take only ONE sinemet here instead of two + I take one Requip)

 

TOTAL: 9 TABS SINEMET + 4 TABS REQUIP

 

How quickly can I SAFELY can I taper this and how would you suggest that I schedule it?    I have taken Sinemet since 2008 and Requip since 2007 and have no dyskinesia.

I am deeply grateful for your help!  I know this is a lot of trouble to figure out, but you have first-hand knowledge that no one else does.  Thank you for all that you do.
 

Share this post


Link to post
Share on other sites

To be on the safe side , you can actually taper down about every 3 to 5 days. I like to go every 5 days to be on the safe side.

So here is the outcome:

4 tablets per day for 5 days,

3 tablets per day for 5 days,

2 tablets per day for 5 days,

1 tablet per day for 5 days,

then stop.

If anywhere along the process you feel like it is too quick, you can always go back to the prior dose and continue it for a few more days.

Also if you are having trouble going from one step to another you could always take the next step by 1/2 tablet. An example would be:

4 tablets per day for 5 days,

3 1/2 tablets a day for 5 days,

3 tablets a day for 5 days,

2 1/2 tablets a day for 5 days,

2 tablets per day for 5 days,

1 1/2 tablets per day for 5 days,

1 tablet per day for 5 days,

1/2 tablet per day for 5 days

Either way would be just as effective.

I hope this helps.

1 person likes this

Share this post


Link to post
Share on other sites

Your schedule for tapering REQUIP was perfect -- I'm down from 4mg a day to 3 mg a day (going slowly with it!) -- but now I can't sleep more than 3 hours.  Could the requip tapering have caused that??   THANKS FOR YOUR HELP!!

Share this post


Link to post
Share on other sites

It is possible that going off of the Requip could cause this, but it should be short term. When you are on a medication for a long time your body may become accustomed to it. When you remove it from the body, even slowly, your body may react to it. The result could be sleep issues, headaches, anxiety, etc...

The good part is that you are going slow so the sleep issue may be short term.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Hi !

My experience with Requip withdrawal was the following : I had been taking 16mg/day of Requip ER for over 10 years. I tapered off over a period of eight months, staying several weeks at the same dose  each time I moved down 2mg. I decided (with my neuro's approval) to stop taking Requip, in the hope that I would loose some of the weight I put on as a result of agonists intake. It will be a year next month that I quit Requip entirely and I still suffer from serious sleep disorder and I have not lost weight (although  each  time I decreased dosages by 2 mg, I could feel temporary effects on my appetite, but that lasted only a few days ..)  So, in the end I am not sure it was such a good decision to quit Requip.  Do you think I can still hope for positive results even a full year after withdrawal.

Thank you for your precious help,

Mimi

Edited by MIMILASTER

Share this post


Link to post
Share on other sites

From what you have told me is that everything has remained the same as to when you were on Requip and when you were off Requip. The only thing you did not mention is whether your symptoms were better when you were on the Requip as they were when you were off the Requip.

With all other factors staying the same (including that your symptoms were no better when you were on Requip as they were when you were off), I would suggest staying off the medication. If it is not helping your symptoms or quality of life, why be on it. Now if your symptoms were less while on Requip, then I would recommend trying the Requip again.

The one major issue you had while being off the Requip was that you sleep issues. Sleep is very important to all people, but especially important to Parkinson's patients because that is when our muscles do not need as much dopamine because we are not moving and this allows our body to store up any dopamine that our body can still produce. To help with sleep there are a few things I recommend to patients before discussing medication. Try yoga, even if it is a mild for of yoga. It seems to help put the body in a state of rest. Mild stretching a few hours before bed can also help feel more relaxed and keeps our muscles loose. Meditation at night in a quiet area with very low light can put our brains in a mode that creates a good sleeping environment. Another very good breathing technique can help some people get to sleep in as little as 5 minutes. The technique is called the "4-7-8"  breathing technique. You breath in through your nose for a count of 4 (Mississippi's), hold that breath for a count of 7 (Mississippi's), then expel the are the through pursed lips (like you are whistling) for a count of 8 (Mississippi's). This can be repeated about evrey 15 to 30 seconds for a maximum of 10 times. After the 10 times if you are not yet sleeping, you should wait about 15 minutes to attempt this again.

Medication that can be tried as a first line is Benadryl. Benadryl (which is used for the side effect of drowsiness) is an antihistamine used for allergies but is also the number sleep aid used in hospitals. The starting dose of Benadryl (or it's house brand or generic) should be 25mg. Benadryl, at one point, was used to control symptoms of PD.

Another medication, only available with a prescription, is Desyrel (generic name Trazadone). This is a medication that can be dosed up slowly if needed and causes very little side effects like the next morning "drug hangover." It can be taken with other PD medications.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0